Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 127, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Oct 25, 2004, 10:55 AM CDT for Bosque County, Hill County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 25, 2004, 10:55 AM CDT (15:55 UTC)
- Expired
- Oct 25, 2004, 2:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Bosque County, TX, Hill County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 77 km from the middle of the area, began a volume at 15:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 150 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 251556 FFWFTW TXC035-217-251945- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1055 AM CDT MON OCT 25 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... BOSQUE COUNTY IN NORTH CENTRAL TEXAS HILL COUNTY IN NORTH CENTRAL TEXAS * UNTIL 245 PM CDT * AT 1055 AM CDT...WEATHER SPOTTERS REPORTED RISING CREEKS AND STREAMS IN THE AQUILLA AREA OF HILL COUNTY. NATIONAL WEATHER SERVICE RADAR INDICATED A SLOW MOVING CLUSTER OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN EXTENDING FROM 5 MILES EAST OF CLIFTON TO 5 MILES SOUTH OF HILLSBORO. THE SHOWERS AND THUNDERSTORMS WERE MOVING NORTHEAST AT 15 MPH. ADDITIONAL RAINFALL OF 2 TO 3 INCHES WILL BE POSSIBLE IN THE WARNING AREA BETWEEN 11 AM AND 2 PM. * THE THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL AFFECT... HILLSBORO AND BYNUM THROUGH 200 PM CDT AQUILLA THROUGH 130 PM CDT OTHER LOCATIONS IN THE WARNING INCLUDE CLIFTON AND MERIDIAN. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3187 9783 3160 9759 3195 9687 3215 9701 $$
4 follow-up statements
000
WGUS74 KFWD 251648
FFSFTW
TXC035-217-251945-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1148 AM CDT MON OCT 25 2004
...A FLASH FLOOD WARNING CONTINUES FOR HILL AND BOSQUE COUNTIES UNTIL
245 PM CDT...
AT 1148 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING FLASH FLOODING LOCATED FROM ITASCA AND
HILLSBORO WEST THROUGH AQUILLA TO CLIFTON. THE STORMS WERE MOVING
NORTHEAST AT 20 MPH. THE HILL COUNTY SHERIFFS OFFICE REPORTED THAT
FARM TO MARKET ROAD 310 WAS WASHING OUT NORTHEAST OF AQUILLA.
DOPPLER RADAR ESTIMATES INDICATE THAT 4 TO 5 INCHES OF RAIN HAS
FALLEN FROM JUST SOUTH OF HILLSBORO TO AQUILLA. ADDITIONAL HEAVY
RAINFALL WILL FALL WITH THESE STORMS AND RESULT IN FLASH FLOODING IN
HILLSBORO AND SURROUNDING AREAS. MOTORISTS TRAVELING ON INTERSTATE
35 NEAR HILLSBORO...AND HIGHWAY 22 HILLSBORO AND WHITNEY SHOULD
AVOID TRAVELING UNTIL THE HEAVY RAINFALL ENDS.
MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES.
RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP
THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT
IMMEDIATELY AND SEEK HIGHER GROUND.
LAT...LON 3217 9709 3191 9685 3187 9715 3172 9751
3206 9761
$$
07/BB000
WGUS74 KFWD 251653 CCA
FFSFTW
TXC035-217-251945-
FLASH FLOOD STATEMENT...CORRECTED LAST SENTENCE OF 2ND PARAGRAPH
NATIONAL WEATHER SERVICE FORT WORTH TX
1148 AM CDT MON OCT 25 2004
...A FLASH FLOOD WARNING CONTINUES FOR HILL AND BOSQUE COUNTIES UNTIL
245 PM CDT...
AT 1148 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING FLASH FLOODING LOCATED FROM ITASCA AND
HILLSBORO WEST THROUGH AQUILLA TO CLIFTON. THE STORMS WERE MOVING
NORTHEAST AT 20 MPH. THE HILL COUNTY SHERIFFS OFFICE REPORTED THAT
FARM TO MARKET ROAD 310 WAS WASHING OUT NORTHEAST OF AQUILLA.
DOPPLER RADAR ESTIMATES INDICATE THAT 4 TO 5 INCHES OF RAIN HAS
FALLEN FROM JUST SOUTH OF HILLSBORO TO AQUILLA. ADDITIONAL HEAVY
RAINFALL WILL FALL WITH THESE STORMS AND RESULT IN FLASH FLOODING IN
HILLSBORO AND SURROUNDING AREAS. MOTORISTS TRAVELING ON INTERSTATE
35 NEAR HILLSBORO...AND HIGHWAY 22 BETWEEN HILLSBORO AND WHITNEY
SHOULD AVOID TRAVELING UNTIL THE HEAVY RAINFALL ENDS.
MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES.
RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP
THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT
IMMEDIATELY AND SEEK HIGHER GROUND.
LAT...LON 3217 9709 3191 9685 3187 9715 3172 9751
3206 9761
$$
07/BB000
WGUS74 KFWD 251755
FFSFTW
TXC035-217-251945-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1256 PM CDT MON OCT 25 2004
...A FLASH FLOOD WARNING CONTINUES FOR HILL AND BOSQUE COUNTIES
UNTIL 245 PM CDT...
AT 1255 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SLOW
MOVING AREA OF THUNDERSTORMS WITH HEAVY RAIN CONTINUING ACROSS PARTS
OF BOSQUE AND HILL COUNTIES. THE HEAVIEST RAINS AT 1255 PM WERE
FALLING IN AREAS FROM CARLS CORNER TO HILLSBORO TO WHITNEY AND
AQUILLA. THE RAINS WERE MOVING NORTHEAST AT 20 MPH.
THE HILL COUNTY SHERIFFS OFFICE HAS REPORTED FLOODING OF THE ON AND
OFF RAMPS FOR INTERSTATE 35 NEAR CHATT. FLOODING HAS ALSO BEEN
REPORTED NEAR AQUILLA AND PEORIA.
AN ADDITIONAL 1 TO 2 INCHES OF RAIN CAN BE EXPECTED OVER HILL COUNTY
BETWEEN 1 PM AND 230 PM. THIS WILL CAUSE MAJOR FLOODING IN AND
AROUND HILLSBORO AND INTERSTATE 35.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. KNOW YOUR
LOCATION IN RELATION TO STREAMS...RIVERS OR CREEKS THAT CAN BECOME
KILLERS IN HEAVY RAINS. DO NOT ATTEMPT TO DRIVE THROUGH RISING WATER.
DO NOT CROSS AREAS WHERE WATER IS FLOWING...EVEN ON FOOT. RAPIDLY
FLOWING WATER CAN QUICKLY SWEEP YOU OFF YOUR FEET.
MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES.
RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP
THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT
IMMEDIATELY AND SEEK HIGHER GROUND.
LAT...LON 3200 9751 3167 9748 3199 9685 3227 9712
3219 9740
$$000 WGUS74 KFWD 251914 FFSFTW TXC035-217-251945- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 213 PM CDT MON OCT 25 2004 ...A FLASH FLOOD WARNING CONTINUES FOR HILL AND BOSQUE COUNTIES UNTIL 245 PM CDT... AT 212 PM...RADAR INDICATED VERY HEAVY RAINS CONTINUING ACROSS PARTS OF HILL COUNTY AND A SMALL PART OF BOSQUE COUNTY. DOPPLER RADAR RAINFALL ESTIMATES INDICATE THAT OVER 4 INCHES OF RAIN HAS FALLEN THROUGH 2 PM IN AREAS NEAR HILLSBORO SOUTHWEST TO THE SOUTHERN PART OF LAKE WHITNEY. RADAR TRENDS INDICATE THAT ANOTHER 1 TO 2 INCHES OF RAIN MAY FALL THIS AFTERNOON ACROSS PARTS OF NORTHERN HILL COUNTY. THE SHOWERS AND THUNDERSTORMS WERE MOVING NORTHEAST AT 20 MPH. THE FLASH FLOOD WARNING MAY NEED TO BE EXTENDED FOR HILL AND BOSQUE COUNTIES. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES. RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. LAT...LON 3187 9783 3163 9753 3196 9685 3223 9708 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 25, 10:39 AM CDT, 16 minutes earlier.
Area forecast discussion, Oct 25, 10:39 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1039 AM CDT MON OCT 25 2004 .UPDATE... WILL INCREASE POPS TO LIKELY FOR TODAY OVER CNTRL AND NORTHERN ZONES BASED ON LARGE AREA OF PRECIP MOVING THIS WAY. APPEARS THAT THERE IS A JET STREAM RIGHT ENTRANCE REGION TO SUPPORT CONVECTION AS WELL AS SHORT WAVE COMING OUT OF MEXICO. HAVE ALSO LOWERED MAX TEMPS WHERE RAIN WILL OCCUR TO NEAR 80. PRODUCTS OUT SOON. 84 && .PREV DISCUSSION... 933 AM MODEL GUIDANCE PRETTY WEAK AGAIN TODAY. 12Z NGM IS NOW IN AND HAS NOT HANDLED THE LOW LEVEL MOISTURE FIELD...HAS NORTH TEXAS MUCH DRIER THAN IT ACTUALLY IS. PATTERN STARTING SIMILAR TO YESTERDAY WITH CONVECTION COMING OFF THE BIG BEND AND THUNDERSTORM DEVELOPMENT IN OUR SOUTHERN ZONES. CURRENT ZONE PRECIP PATTERN LOOKS OKAY WITH BEST CHANCE DURING THE DAY IN THE SOUTH MOVING NORTH THIS EVENING. THERE IS A CHANCE OF IT MOVING NORTH A BIT FASTER...AGAIN JUST BASED ON YESTERDAY SO WILL WATCH PROGRESSION CLOSELY. MODELS DIVERGE FOR REST OF THE WEEK BUT PATTERN OF SOUTHWEST FLOW IS UNSETTLED AND CAN NOT RULE OUT PRECIP UNTIL AFTER THE BIG COOL FRONT COMES THROUGH SATURDAY MORNING AND DRIES US OUT. AN UNPROVEN THEORY OF MINE IS THAT WHEN THE FLOW COMES OUT OF MEXICO THE REDUCED DATA AVAILABILITY DOWN THERE MAY CAUSE THE MODELS TO MISS ON VORT MAX TIMING AND OTHER PARAMETERS. SATELLITE SHOWS US TAPPED INTO SOME MID LEVEL PACIFIC MOISTURE WHICH ALWAYS SEEMS TO ADD TO OUR PRECIP CHANCES. EXPECT FORECAST TO CHANGE AS WE REACT TO THE EVOLVING SITUATION. 84 && .AVIATION DISCUSSION... 635 AM DATA FROM KGRK 88D INDICATES THAT ISOLATED TRW INVOF KACT HAVE DISSIPATED OVER THE LAST TWO HOURS. HOWEVER...SHORT TERM GUIDANCE FROM THE NGM/ETA/GFS IS IN GOOD AGREEMENT ON DEVELOPMENT OF ANOTHER CLUSTER OF STORMS THIS MORNING...AS LARGE SCALE ASCENT /ASSOCIATED WITH NEXT WAVE APPROACHING IN SW FLOW ALOFT/ OVERSPREADS THE REGION. IT IS VERY DIFFICULT TO PINPOINT THE BEST TIMES FOR TRW...ALTHOUGH IT APPEARS THAT HIGHER PROBABILITIES WILL SHIFT NWD THROUGHOUT THE FORECAST PERIOD IN RESPONSE TO AMPLIFICATION OF SUBTROPICAL RIDGE OVER THE WESTERN GULF. BKN/OVC VFR DECKS ARE EXPECTED OUTSIDE OF TRW...WITH ANOTHER ROUND OF FOG/IFR STRATUS EXPECTED ON TUESDAY MORNING. SFC WINDS WILL BACK FROM SWLY TODAY...TO SLY OVERNIGHT BUT SHOULD REMAIN AOB 12 KTS THROUGH THE PERIOD. 65/DD && .PREV DISCUSSION... 158 AM LOOKS LIKE BEST CHANCE OF RAIN TODAY WILL BE IN THE SOUTH...AS A WEAK UPPER LEVEL DISTURBANCE MOVES THROUGH THE AREA...AND IN THE NORTH TONIGHT...AS A WEAK COLD FRONT MOVES INTO NORTHWEST TEXAS. BASICALLY LEFT THE REST OF THE FORECAST ALONE. CONTINUED WARM AND HUMID WITH RAIN CHANCES NEARLY EVERY DAY THIS WEAK AS WEAK UPPER LEVEL DISTURBANCES MOVE NORTHEAST ACROSS THE AREA IN SOUTHWEST FLOW. COLD FRONT WILL MOVE INTO NORTH TEXAS FRIDAY WHICH SHOULD CLEAR OUT THE CLOUDS AND HIGH HUMIDITIES...LEAVING THE REGION WITH A NEAR SEASONAL WEEKEND WITH LOW HUMIDITIES. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 82 69 83 68 / 20 50 50 30 WACO, TX 83 71 84 69 / 50 30 40 20 PARIS, TX 80 68 81 66 / 20 60 60 30 DENTON, TX 82 69 83 67 / 20 60 60 30 MCKINNEY, TX 82 69 83 65 / 20 60 60 30 DALLAS, TX 83 70 83 69 / 20 50 50 30 TERRELL, TX 82 71 83 68 / 50 50 50 20 CORSICANA, TX 82 71 84 69 / 50 40 40 20 TEMPLE, TX 85 72 84 70 / 50 30 20 10 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 59
Hazardous weather outlook, Oct 25, 5:06 AM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 506 AM CDT MON OCT 25 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 506 AM CDT MON OCT 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TODAY AND TONIGHT. HOWEVER...THE HIGHEST PROBABILITIES FOR THUNDERSTORMS WILL SHIFT FROM THE SOUTHERN PORTION OF NORTH TEXAS DURING THE FIRST HALF OF THE DAY...TO THE NORTHERN PORTION THIS EVENING AND INTO EARLY TUESDAY MORNING. ALTHOUGH SMALL HAIL AND GUSTY WINDS WILL ACCOMPANY THE STRONGEST STORMS...THE GREATEST THREAT FROM THIS ACTIVITY WILL COME FROM LIGHTNING AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN... A CHANCE OF THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR ALL OF NORTH TEXAS THROUGH EARLY SATURDAY MORNING. THE THREAT FOR ORGANIZED SEVERE WEATHER WILL NEED TO BE EVALUATED ON A DAILY BASIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TUESDAY MORNING. 65/DD
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 2:32 PM CDT | Flash Flood Warning | FWD | Hill | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.